Alert archive / Idaho / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 25, 2002, 5:26 PM MDT for Washington County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 5:26 PM MDT (23:26 UTC)
- Expired
- Jul 25, 2002, 7:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Washington County, ID
The radar
The Boise radar (KCBX), 120 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3606 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 252326 FFWBOI IDC087-260130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 524 PM MDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WASHINGTON COUNTY IN SOUTHWEST IDAHO * UNTIL 730 PM MDT * AT 449 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES WEST OF MIDVALE...OR OVER THE MANN CREEK HEADWATERS. THIS STORM IS SHOWING LITTLE MOVEMENT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4448 11701 4434 11689 4445 11659 4459 11678
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:05 AM MDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jul 25, 9:05 AM MDT, 8 hours 21 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 905 AM MDT THU JUL 25 2002 NO UPDATES. MORNING THUNDERSTORMS OVER THE SOUTHWEST HIGHLANDS, MAGIC VALLEY AND CAMAS PRAIRIE WILL DECREASE THROUGHOUT THE DAY TODAY THEN REGENERATE THIS EVENING. THUNDERSTORMS OVER THE BAKER CO AND WEST CENTRAL MOUNTAINS WILL CONTINUE TODAY AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE CWFA THEN DECREASE THIS EVENING BEHIND THE TROUGH. BOISE SOUNDING THIS MORNING IS DRIER THAN YESTERDAY AT 0.60 PRECIP WATER...LI -3 WITH A CONVECTIVE TEMP OF 98 F ON A FORECAST HIGH OF 94 F. CAPE OF 550 J/KG AND SHEAR 40 KTS FOR ISOLATED PULSE STORMS. D.HUSTON .BOI...FIRE WEATHER WATCH FAR SOUTHEAST OREGON AND SOUTHWEST IDAHO FOR DRY LIGHTNING AND LOW RH THURSDAY. SEE RFWBOI/WWUS85 KBOI FOR DETAILS. AREA MAY NEED TO BE RE-ASSESSED FOR THE POTENTIAL OF SIG RAIN WITH SOME OF THESE STORMS. NOT ALL DRY
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:40 PM MDT | Severe Thunderstorm Warning | BOI | Payette, Washington | 50 min |
| Jul 25, 5:00 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Gem | 45 min |
Nearby
Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.